Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 34, NWS Charleston, SC

May 19, 2012

NWS Charleston, SC issued this small craft advisory at May 19, 2012, 10:17 PM EDT. It took effect at May 19, 2012, 11:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 19, 2012, 10:17 PM EDT (02:17 UTC)
In effect from
May 19, 2012, 11:00 PM EDT
Expired
May 20, 2012, 1:59 PM EDT
In force
15 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WHUS72 KCHS 200217
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 PM EDT SAT MAY 19 2012

AMZ374-201030-
/O.CAN.KCHS.SC.Y.0033.000000T0000Z-120521T2100Z/
/O.NEW.KCHS.SC.Y.0034.120520T0300Z-120521T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1017 PM EDT SAT MAY 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-201030-
/O.EXB.KCHS.SC.Y.0033.120520T0217Z-120521T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1017 PM EDT SAT MAY 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-201030-
/O.CON.KCHS.SC.Y.0033.120520T1500Z-120521T1200Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1017 PM EDT SAT MAY 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO
8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO
8 AM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
775 
WHUS72 KCHS 200954
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
554 AM EDT SUN MAY 20 2012

AMZ354-201800-
/O.EXB.KCHS.SC.Y.0033.120520T0954Z-120522T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
554 AM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-201800-
/O.EXA.KCHS.SC.Y.0033.000000T0000Z-120521T0000Z/
CHARLESTON HARBOR-
554 AM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-201800-
/O.EXT.KCHS.SC.Y.0033.120520T1500Z-120521T0000Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
554 AM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-201800-
/O.EXT.KCHS.SC.Y.0034.000000T0000Z-120521T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
554 AM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-201800-
/O.CON.KCHS.SC.Y.0033.000000T0000Z-120521T0000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
554 AM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
638 
WHUS72 KCHS 201759
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT SUN MAY 20 2012

AMZ374-201900-
/O.CAN.KCHS.SC.Y.0034.000000T0000Z-120521T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
159 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

AMZ330-350-210000-
/O.CON.KCHS.SC.Y.0033.000000T0000Z-120521T0000Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
159 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-210000-
/O.CON.KCHS.SC.Y.0033.000000T0000Z-120521T0000Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
159 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ354-210200-
/O.CON.KCHS.SC.Y.0033.000000T0000Z-120522T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
159 PM EDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 19, 8:34 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 19, 8:34 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT SAT MAY 19 2012

.SYNOPSIS...
TROPICAL STORM ALBERTO WILL MEANDER OFF THE SC COAST INTO
MONDAY...BEFORE PULLING OFF TO THE NORTH AND NE MONDAY NIGHT AND
TUESDAY. A LEE SIDE TROUGH WILL PERSIST INLAND DURING THE MIDDLE OF
THE WEEK...BEFORE HIGH PRESSURE RETURNS FOR LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TROPICAL STORM ALBERTO CONTINUES TO DRIFT SLOWLY SOUTHWEST. WSR-
88D INDICATING THAT THE WESTERN EDGE OF THE PRECIPITATION SHIELD
ASSOCIATED WITH ALBERTO MOVING INTO/THROUGH PORTIONS OF THE TRI
COUNTY AREA. HOWEVER...VERY DRY AIR IN THE LOW LEVELS WITH
TEMPERATURE DEWPOINT TEMPERATURE SPREADS FROM 20 TO 30 DEGREES
LIKELY RESULTING IN MUCH IF NOT ALL OF THE PRECIPITATION
EVAPORATING BEFORE REACHING THE GROUND. ALBERTO WILL CONTINUE TO
MOVE SLOWLY SW OVERNIGHT. EVEN THOUGH ADDITION BANDS OF RAIN WILL
MOVE THROUGH MAINLY THE COASTAL TRI-COUNTY AREA...THE DRY LOW
LEVELS OF THE ATMOSPHERE SHOULD KEEP MUCH OF THE PRECIPITATION
FROM REACHING THE GROUND...SO WILL MAINTAIN ONLY A SLIGHT CHANCE
FOR PRECIPITATION. RELATIVELY COOL OVERNIGHT LOWS WITH MAINLY MID
TO UPPER 50S AWAY FROM THE COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
ALL PERSONS IN SOUTHERN SC AND SE GA SHOULD CAREFULLY MONITOR THE
PROGRESS OF TROPICAL STORM ALBERTO.

SUNDAY...WITH THE REX BLOCK PERSISTING ACROSS THE EASTERN UNITED
STATES THERE IS LITTLE STEERING IN THE ATMOSPHERE. AS A
RESULT...TROPICAL STORM ALBERTO WILL LINGER OFF THE SC COAST IN A
POSITION ABOUT 120 MILES SE OF CHARLESTON OR 150 MILES EAST OF
SAVANNAH. CONSIDERABLE DRY AIR WILL BE FOUND ON THE WESTERN SIDE OF
THE SYSTEM...WHICH WILL BECOME ENTRAINED INTO THE STORM AND LOOKS TO
KEEP IT FROM STRENGTHENING MUCH BEYOND A MINIMAL TROPICAL STORM.
HOWEVER...ON THE OPPOSITE END OF THE SPECTRUM IT WILL BE SITUATED
OVER THE WARMER GULF STREAM WATERS WHICH WILL AT LEAST ALLOW IT TO
MAINTAIN ITS INTENSITY AS IT DRIFTS SW. BASED ON THIS SCENARIO...THE
BULK OF THE SENSIBLE WEATHER IMPACTS FROM ALBERTO WILL REMAIN OVER
THE OCEANIC WATERS. IT WILL HOWEVER BE NOTICEABLY BREEZY ALONG
COASTAL COUNTIES...WITH NORTH AND NE WINDS AS HIGH AS 15-25 MPH AND
GUSTY. THERE WILL ONCE AGAIN BE A SHARP CUT-OFF IN REGARDS TO
PRECIPITATION OVER LAND AREAS AS THE BULK OF THE WET WEATHER LOOKS
TO REMAIN OVER THE ATLANTIC WATERS. WE/LL CARRY 20-30 POPS OVER THE
CHARLESTON TRI-COUNTY AREA /HIGHEST IN NORTHERN AND CENTRAL
CHARLESTON COUNTY/...WITH LITTLE TO NO RISK OF RAIN ELSEWHERE.
HOWEVER...A SLIGHT JOG EAST OR WEST IN ALBERTO COULD PRODUCE LOWER
OR HIGHER PROBABILITIES. THERE WILL BE A FAIRLY LARGE RANGE IN TEMPS
FROM NE TO SW...RANGING FROM THE UPPER 70S NE WHERE THE GREATEST
CLOUD COVER WILL OCCUR...TO THE LOWER AND MIDDLE 80S ELSEWHERE.

MONDAY...THE REX BLOCKING OVER THE EASTERN STATES WILL BEGIN TO
BREAK DOWN AS THE RIDGING OVER THE NE STATES WILL BEGIN TO SLIDE
EAST OFF NEW ENGLAND...WHILE THE CLOSED LOW OVER THE SE WILL
GRADUALLY BEGIN TO OPEN UP AND START TO LIFT OUT MONDAY NIGHT. AS
THE TRANSITION TAKES PLACE WE/LL START TO SEE ALBERTO TURN A LITTLE
MORE NW AND NORTH DURING THE DAYLIGHT HOURS MONDAY...AND THEN
EVENTUALLY NE MONDAY NIGHT. AGAIN THE VAST MAJORITY OF IMPACTS ON
SENSIBLE WEATHER WILL STAY OFFSHORE OF MOST OF OUR CWFA...EXCEPT FOR
PARTS OF NE SC...WHICH WILL BE AT THE CLOSEST TO ALBERTO AS IT
BEGINS ITS CLOCKWISE TURN. POPS WILL BE IN THE 30-40 PERCENTILE NE
SECTIONS AND 20 POPS ELSEWHERE. TEMPS WILL AGAIN BE LOWEST FAR NE
WHERE SOME UPPER 70S-80 WILL OCCUR...TO THE MID 80S CENTRAL AND EVEN
SOME UPPER 80S SW WHICH WILL EXPERIENCE THE MOST INSOLATION. THIS
FORECAST THOUGH IS SUBJECT TO CHANGE PENDING THE FUTURE EVOLUTION OF
ALBERTO.

TUESDAY...ALBERTO WILL BE KICKED OUT TO THE DISTANT NE AS A NORTHERN
STREAM SHORT WAVE MOVES INTO THE TROUGH OVER THE EAST FORCING IT TO
LIFT AWAY. IN WAKE OF THIS HAPPENING THOUGH WE/LL NEED TO TURN OUR
ATTENTION OVER TO THE INCREASING CHANCE OF THUNDERSTORMS...SOME OF
WHICH COULD BE STRONG. A LEE SIDE TROUGH WILL FORM IN WAKE OF THE
EXITING LOW...AND THIS BOUNDARY COULD BECOME FAIRLY ACTIVE BY
AFTERNOON. WE FIND FORCING FOR ASCENT WITH PVA ALOFT AND THE
PROXIMITY TO THE LEFT FRONT QUAD OF THE SUB TROPICAL UPPER JET AND
ITS ASSOCIATED DIVERGENCE. WITH PWATS UP TO 1.5 INCHES WE HAVE
RAISED POPS TO 30-40 PERCENT MOST AREAS AWAY FROM THE COAST /WHERE
20 POPS WILL SUFFICE/. WITH A RESULTANT SEA BREEZE THROWN IN THE MIX
TO HELP ENHANCE UPDRAFTS...AS WELL AS 0-6 KM BULK SHEAR OF 25-30 KT
AND BETTER LAPSE RATES...SOME OF THE COLLIDING STORMS COULD BE
STRONG OR MARGINALLY SEVERE. 850 MB TEMPS CLIMB TO
14-15C...RESULTING MID TO UPPER 80S AWAY FROM THE BEACHES. THERE IS
EVEN A SHOT OF 90 IN SOME PARTS OF SE GA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GLOBAL MODELS NOW ARE TRENDING TOWARD CLOSING OFF ANOTHER LOW OVER
THE MID ATLANTIC STATES THROUGH AT LEAST FRIDAY. THIS NEW CLOSED LOW
SEEMS TO STEM FROM THE VERY UPPER TROUGH THE PUSHED THE PREVIOUS
CLOSED LOW OUT OF THE AREA. THIS OVERALL SCENARIO WILL KEEP THE
REGION ON THE SOUTH SIDE OF THE UPPER LOW AND GENERALLY DEEP LAYER
WSW FLOW. THUS...KEPT SLIGHT CHANCE FOR MAINLY AFTERNOON CONVECTION
THROUGH THE PERIOD. THE FLOW SHOULD BE LIGHT ENOUGH EACH AFTERNOON
TO ALLOW FOR A SEABREEZE...WHICH WILL PLAY A ROLE IN HELPING TO
TRIGGER ISOLATED CONVECTION. TEMPS EXPECTED TO CONTINUE ABOVE
NORMAL. BY SATURDAY...THE GFS TRIES TO REPLACE THE UPPER LOW WITH A
STRONG UPPER RIDGE CENTERED OVER THE CENTRAL MS VALLEY...BUT THE
ECMWF SAGS THE UPPER LOW OVER SC. THEREFORE...THERE CONTINUES TO BE
CONSIDERABLE UNCERTAINTY IN THE MEDIUM RANGE AND EXTENDED FORECAST.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
ALTHOUGH THE SITUATION COULD CERTAINLY CHANGE BASED ON THE FUTURE
DEVELOPMENT/TRACK OF TROPICAL ALBERTO...AT PRESENT WE HAVE
MAINTAINED VFR WEATHER THROUGH 00Z MONDAY. NORTHERLY WINDS WILL
HOLD NEAR 10 KT THROUGH THE NIGHT...THEN BECOMING GUSTY DURING THE
DAYTIME SUNDAY.

EXTENDED AVIATION OUTLOOK...UNLESS TROPICAL STORM ALBERTO IN THE
ATLANTIC COMES CLOSER TO THE LOCAL AREA...VFR WEATHER SHOULD PERSIST
AT THE TERMINALS EARLY IN THE WEEK. THERE COULD BE OCCASIONAL MVFR
CONDITIONS IN DIURNAL CONVECTION DURING THE MID WEEK PERIOD.

&&

.MARINE...
NORTH TO NORTHWEST WINDS ON THE WEST AND SOUTHWEST SIDE OF TROPICAL
ALBERTO WILL CONTINUE MAINLY IN THE 10 TO 20 KNOT RANGE ACROSS
COAST WATERS OVERNIGHT. SEAS WITHIN 20 NM OF THE COAST WILL MAINLY
BE FROM 3 TO 5 FEET...WITH 5 TO 7 FEET ACROSS THE WATERS 20 TO 60
NM OFF THE GEORGIA COAST.

IT WILL BE ACROSS OUR COASTAL WATERS THAT THE WORST IMPACTS FROM
ALBERTO WILL BE FELT...ESPECIALLY ACROSS OUR AMZ350 WATERS. AFTER
COORDINATION WITH NHC AND WFO ILM WE HAVE OPTED FOR A TROPICAL STORM
WATCH VALID FROM 09-21Z MONDAY FOR THE ATLANTIC WATERS OFF
CHARLESTON COUNTY. THIS MAY NEED TO UPGRADED TO A WARNING AT A LATER
TIME.

SCA/S WILL IMPACT AT LEAST OUR SC ATLANTIC WATERS AND THE OUTER GA
WATERS SUNDAY AND SUNDAY NIGHT...WITH A STRONG PRESSURE GRADIENT
BETWEEN ALBERTO AND WEAKENING INLAND HIGH PRESSURE. WE MAY NEED TO
EXPAND THE SCA/S TO ENCOMPASS THE CHARLESTON HARBOR AND THE 0-20 NM
SE GA WATERS IN A LATER FORECAST...ESPECIALLY IF THE WIND FIELDS
FROM ALBERTO ENLARGE.

MARINERS ARE STRONGLY URGED TO KEEP ABREAST OF THE LATEST FORECASTS
FROM THE NATIONAL HURRICANE CENTER AND WFO CHARLESTON ON ALBERTO.

CONDITIONS WILL IMPROVE ON TUESDAY AS ALBERTO MOVES OFF TO THE
NE...AND A TROUGH DEVELOPS INLAND ACROSS THE SE.

&&

.TIDES/COASTAL FLOODING...
TIDES HAVE BEEN RUNNING WELL ABOVE PREDICTED LEVELS THE PAST SEVERAL
TIDAL CYCLES...AND GIVEN THE ASTRONOMICAL HIGH TIDES THAT WILL OCCUR
EARLY THIS UPCOMING WEEK...WE/LL NEED TO CAREFULLY MONITOR LEVELS TO
SEE IF ANY SHALLOW COASTAL FLOODING WILL OCCUR WITH THE EVENING HIGH
TIDES SUNDAY AND MONDAY.

RIP CURRENTS...MODERATE NORTH TO NE WINDS...SMALL SWELLS FROM
ALBERTO AND ASTRONOMICAL INFLUENCES WILL RESULT IN AN ENHANCED RISK
OF RIP CURRENTS AT AREA BEACHES SUNDAY. THE RISK WILL LIKELY BE
ELEVATED AGAIN ON MONDAY DUE TO INFLUENCES FROM NEARBY TROPICAL
STORM ALBERTO.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 8 AM EDT MONDAY FOR
     AMZ352.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR AMZ374.
     TROPICAL STORM WATCH FOR AMZ350.
&&

SYNOPSIS...
NEAR TERM...JRL/MTE
SHORT TERM...
LONG TERM...RFM
AVIATION...
MARINE...MTE/
Hazardous weather outlook, May 19, 5:35 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT SAT MAY 19 2012

AMZ350-202145-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
535 PM EDT SAT MAY 19 2012

...TROPICAL STORM WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-202145-
CHARLESTON HARBOR-
535 PM EDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-202145-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
535 PM EDT SAT MAY 19 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

RIP CURRENTS...SMALL SWELLS AND ASTRONOMICAL INFLUENCES FROM THE
NEW MOON MAY LEAD TO AN ENHANCED RISK OF RIP CURRENTS EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-
042>045-047-052-202145-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
535 PM EDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:28 PM EDTSpecial Marine WarningCHS2 hr
May 20, 8:35 AM EDTTropical Storm WarningCHS24 hr
May 20, 4:52 PM EDTCoastal Flood AdvisoryCHS5 hr

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.